Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2018, 4:39 PM EDT for Camden County, Glynn County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2018, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 20, 2018, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:45 PM EDT | HAIL 0.75 | 2 Ese Woodbine, GA | HAIL OBSERVED ALONG I-95 NEAR WOODBINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WUUS52 KJAX 202039 SVRJAX GAC039-127-202130- /O.NEW.KJAX.SV.W.0101.180620T2039Z-180620T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 439 PM EDT WED JUN 20 2018 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Northeastern Camden County in southeastern Georgia... Southwestern Glynn County in southeastern Georgia... * Until 530 PM EDT. * At 438 PM EDT, a severe thunderstorm was located near Waverly, or 8 miles southwest of Dock Junction, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Woodbine, Waverly and Dover Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3090 8169 3118 8177 3124 8157 3099 8145 TIME...MOT...LOC 2038Z 340DEG 9KT 3113 8164 HAIL...<.75IN WIND...60MPH $$ PETERSON
1 follow-up statement
197
WWUS52 KJAX 202132
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
532 PM EDT WED JUN 20 2018
GAC039-127-202142-
/O.EXP.KJAX.SV.W.0101.000000T0000Z-180620T2130Z/
Camden GA-Glynn GA-
532 PM EDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMDEN AND
SOUTHWESTERN GLYNN COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3090 8169 3118 8177 3124 8157 3099 8145
TIME...MOT...LOC 2132Z 340DEG 9KT 3101 8159
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:24 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 20, 4:24 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 424 PM EDT Wed Jun 20 2018 .NEAR TERM /Through Thursday Night/... Rest of Today: A surface trough extends across southern Georgia into the Suwanee Valley this afternoon, and scattered to numerous showers and storms were developing along and south of this boundary. The light westerly low level flow was pushing the Gulf coast sea breeze inland, and pinning the east coast sea breeze towards the coast. The northerly flow aloft was causing a southeasterly storm motion, and storms should merge across the eastern interior portions of northeast Florida late this afternoon into the early evening. Drier air aloft was noted in the sounding and strong downbursts are expected this afternoon. Locally heavy rainfall is also possible. Outside of convection, it was very hot outside, with temperatures in the low to mid 90s and heat indices around 105 degrees. Tonight: Convection will wind down this evening across northeast Florida due to loss of daytime heating. Showers may redevelop along the Gulf coast late in the night before daybreak in the low level westerly flow, and move into the Suwanee Valley and north central Florida. Otherwise, dry and warm conditions will prevail under partly cloudy skies. Overnight lows will be in the low to mid 70s. Thursday and Thursday Night: Vertically stacked low pressure will move southeastward across southern Iowa and northern Missouri, with surface cold front pushing into the Tennessee Valley and southern Plains. Flow aloft will become more west to northwesterly as the upper ridge just west of the region begins to break down. The Gulf coast sea breeze will continue to be dominant, and the slightly stronger westerly flow will push the sea breeze inland at a quicker rate. Moisture will increase across southeast Georgia on Thursday as the ridging breaks down, with precipitable water values increasing to around 2 inches. If an east coast sea breeze is able to develop, it will be pinned right along the east coast on Thursday. Scattered showers and storms will develop across the western portion of the region, and then move eastward. The greatest chance for storms will be along the coastal counties of northeast Florida. It will be a very hot day once again, with temperatures rising into the low to mid 90s across the region, even at the beaches. High dewpoints will lead to heat indices of 102-110F, and a Heat Advisory may be needed for portions of the region on Thursday. Convection will push into the western Atlantic in the early evening, with mainly dry conditions overnight. Overnight lows will be in the low to mid 70s. .SHORT TERM /Friday Through Saturday Night/... Stacked low pressure will move slowly eastward across Illinois and into Indiana on Friday, and then the upper low will weaken and shift through the Ohio Valley Friday night. The overall flow will become west to southwesterly across the region, with high pressure south of the area. Subtly drier low level air will also move into northeast Florida. This will lead to lower rain chances, especially across the Suwanee Valley and I-10 corridor. A weak shortwave is forecast to move across southeast Georgia on Friday around the base of the upper trough, and the best chances of rain (around 50%) are expected there. Highs will be in the low to mid 90s once again, with heat indices of 100-105F. The upper level trough will lift out to the northeast on Saturday and mid/upper level high pressure will build over the region. Similar rain chances are expected once again, the highest towards the Altamaha River in southeast Georgia and towards Marion County in northeast Florida. .LONG TERM /Sunday Through Wednesday/... Surface and mid-level ridge will nudge northward on Sunday, pushing the enhanced westerly winds northward as well. Upper-level ridge continues to dominate the region, with warm temperatures and thunderstorm chances remaining. Towards the middle of next week, a backdoor frontal boundary may shift into the region as high pressure builds down the eastern seaboard. This may lead to above normal rain chances once again Tuesday and Wednesday, beginning first across southeast Georgia on Tuesday. && .AVIATION... Scattered to numerous showers and storms were developing across the region, and will impact the TAF sites through the afternoon and into the early evening hours. MVFR/IFR conditions are possible in storms. Showers are expected to redevelop near sunrise, especially towards KGNV. South to southwesterly winds 5-10 knots will prevail this afternoon inland outside of thunderstorms, and southeast along the coast as a weak east coast sea breeze moves inland. && .MARINE... A high pressure ridge over central Florida will slowly shift southward through the weekend. This pattern will continue to support a south to southwest wind flow regime through much of the forecast period. Given the mean flow decidedly westerly by Thursday and Friday, there will likely be a greater chance of offshore moving afternoon and evening thunderstorms. Mariners should be aware of the possibility of inclement weather in the aftn and evening hours and stay updated on the latest statements and warnings. For the offshore waters, there is some chance of southerly winds near the 15-20 kt range in the evening and into part of the overnight hours through the weekend. Rip Currents: Low risk of rip currents through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 74 91 / 30 30 20 30 SSI 76 93 76 90 / 20 40 20 30 JAX 74 96 74 94 / 40 60 20 30 SGJ 74 92 74 91 / 40 50 20 40 GNV 74 92 74 91 / 40 50 10 30 OCF 75 91 75 90 / 40 40 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && 23/Kennedy/Bricker
In the hours before
Special weather statement, Jun 20, 3:39 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT WED JUN 20 2018
FLZ040-202030-
Marion FL-
339 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 430
PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Ocala Airport, or 8 miles northeast of Rainbow
Lakes Estates, moving southeast at 10 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Sparr, Anthony, Ocala Airport, Reddick,
McIntosh, Lowell and Romeo.
LAT...LON 2919 8254 2921 8253 2922 8240 2931 8241
2947 8220 2946 8219 2946 8220 2945 8221
2943 8221 2942 8220 2943 8217 2942 8215
2942 8214 2927 8204 2896 8231
TIME...MOT...LOC 1939Z 306DEG 11KT 2922 8234
PETERSONLocal storm report, Jun 20, 3:51 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
351 PM EDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 NW NORMANDY 30.33N 81.79W
06/20/2018 Duval FL EMERGENCY MNGR
DOWNED TREE ON TOP OF HOME. PERSON TRAPPED INSIDE BUT
OTHERWISE UNHARMED.
&&
WCORLESSLocal storm report, Jun 20, 3:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
355 PM EDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM LIGHTNING 4 NW NORMANDY 30.35N 81.82W
06/20/2018 Duval FL EMERGENCY MNGR
TRANSFORMER DAMAGED AND SMOKING DUE TO THUNDERSTORM.
&&
WCORLESSSpecial weather statement, Jun 20, 3:58 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Jacksonville FL 358 PM EDT WED JUN 20 2018 FLZ025-125-202045- Inland Duval FL-Coastal Duval FL- 358 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL 445 PM EDT... At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near Oceanway, or 7 miles north of Arlington, moving southeast at 5 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Jacksonville, Arlington, Oceanway, Craig Field, Fort Caroline and Tallyrand. LAT...LON 3041 8170 3053 8157 3039 8140 3024 8158 TIME...MOT...LOC 1958Z 310DEG 5KT 3044 8157 PETERSON
Special weather statement, Jun 20, 4:01 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 401 PM EDT WED JUN 20 2018 FLZ022-023-030-031-202045- Columbia FL-Baker FL-Union FL-Bradford FL- 401 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADFORD...SOUTHWESTERN BAKER...UNION AND EAST CENTRAL COLUMBIA COUNTIES UNTIL 445 PM EDT... At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near Olustee, or 15 miles east of Lake City, moving south at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Lake Butler, Palestine Community, Groves, Lulu, Olustee, Sanderson and Ellerbee. LAT...LON 3032 8261 3042 8226 3014 8210 2995 8248 TIME...MOT...LOC 2001Z 340DEG 11KT 3025 8240 PETERSON
Special weather statement, Jun 20, 4:29 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Jacksonville FL 429 PM EDT WED JUN 20 2018 GAZ152-164-165-202115- Inland Camden GA-Brantley GA-Charlton GA- 429 PM EDT WED JUN 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN... SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 515 PM EDT... At 429 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Woodbine, moving southeast at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Woodbine and Tarboro. LAT...LON 3103 8201 3114 8186 3099 8166 3080 8187 TIME...MOT...LOC 2029Z 318DEG 11KT 3100 8188 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:21 PM EDT | Special Weather Statement | JAX | Wayne | 39 min |
| Jun 20, 3:22 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Jun 20, 4:29 PM EDT | Special Weather Statement | JAX | Camden | 46 min |
| Jun 20, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 28 min |
| Jun 20, 5:35 PM EDT | Special Weather Statement | JAX | Wayne | 40 min |
| Jun 20, 6:15 PM EDT | Special Weather Statement | JAX | Echols | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.